I am looking for some advice for my dad with Parkinson’s. He is having increasing episodes of not being able to move his legs or feet, it doesn’t seem like freezing to me. Last night he walked to the bathroom (with usual help) but seems to be moving both legs and feet at the same time, he cannot move each separately. This doesn’t sound like freezing to me which is episodic? He hasn’t been the same since taking Opicapone over a month ago and now his anxiety is through the roof and his breathing is so bad he almost sounds like he is hyperventilating. The effects of Opicapone for dad have been horrendous. Has anyone experienced the inability to move both legs? I’m not sure how I can help but it’s causing dad and us a lot of stress.
Welcome back to the forum.
I’m sorry to hear that your father’s condition has worsended since taking Opicapone - it’s not uncommon for Parkinson’s related medication to cause side affects which is possibly what the situation is here. However, because opicapone is taken with levodopa to make it work well and reduce side effects, your father’s healthcare professional may need to adjust the amount of levodopa he takes. Therefore, your dad should discuss this with his GP as they may need to review the dosage of his medication.
Of course, we are always here to provide you with additional support so please feel free to contact our helpline service and speak to one of our trusted advisers. Do give us a call on 0808 800 0303.
In my opinion, some of the newer PD meds can cause as many problems as they might resolve! I would stop the opicapone gradually and monitor dad’s symptoms.
Ring dads parky nurse and take their advice, dont just stop meds, it could have side effects. He may needs his meds adjusting.